The Nagaev-Guivarc'h method via the Keller-Liverani theorem
Bulletin de la Société Mathématique de France, Volume 138 (2010) no. 3, pp. 415-489.

The Nagaev-Guivarc’h method, via the perturbation operator theorem of Keller and Liverani, has been exploited in recent papers to establish limit theorems for unbounded functionals of strongly ergodic Markov chains. The main difficulty of this approach is to prove Taylor expansions for the dominating eigenvalue of the Fourier kernels. The paper outlines this method and extends it by stating a multidimensional local limit theorem, a one-dimensional Berry-Esseen theorem, a first-order Edgeworth expansion, and a multidimensional Berry-Esseen type theorem in the sense of the Prohorov metric. When applied to the exponentially Ł 2 -convergent Markov chains, to the v-geometrically ergodic Markov chains and to the iterative Lipschitz models, the three first above cited limit theorems hold under moment conditions similar, or close (up to ε>0), to those of the i.i.d. case.

La méthode de Nagaev-Guivarc’h, via le théorème de perturbation de Keller et Liverani, a été appliquée récemment en vu d’établir des théorèmes limites pour des fonctionnelles non bornées de chaînes de Markov fortement ergodiques. La difficulté principale dans cette approche est de démontrer des développements de Taylor pour la valeur propre perturbée de l’opérateur de Fourier. Dans ce travail, nous donnons une présentation générale de cette méthode, et nous l’étendons en démontrant un théorème limite local multidimensionnel, un théorème de Berry-Esseen unidimensionnel, un développement d’Edgeworth d’ordre 1, et enfin un théorème de Berry-Esseen multidimensionnel au sens de la distance de Prohorov. Nos applications concernent les chaînes de Markov Ł 2 -fortement ergodiques, v-géométriquement ergodiques, et les modèles itératifs. Pour ces exemples, les trois premiers théorèmes limites cités précédemment sont satisfaits sous des conditions de moment dont l’ordre est le même (parfois à ε>0 près) que dans le cas indépendant.

DOI: 10.24033/bsmf.2594
Classification: 60J05,  60F05
Keywords: Markov chains, central limit theorems, edgeworth expansion, spectral method
@article{BSMF_2010__138_3_415_0,
     author = {Herv\'e, Lo{\"\i}c and P\`ene, Fran\c{c}oise},
     title = {The {Nagaev-Guivarc'h} method via the {Keller-Liverani} theorem},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     pages = {415--489},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {138},
     number = {3},
     year = {2010},
     doi = {10.24033/bsmf.2594},
     zbl = {1205.60133},
     mrnumber = {2729019},
     language = {en},
     url = {http://www.numdam.org/articles/10.24033/bsmf.2594/}
}
TY  - JOUR
AU  - Hervé, Loïc
AU  - Pène, Françoise
TI  - The Nagaev-Guivarc'h method via the Keller-Liverani theorem
JO  - Bulletin de la Société Mathématique de France
PY  - 2010
DA  - 2010///
SP  - 415
EP  - 489
VL  - 138
IS  - 3
PB  - Société mathématique de France
UR  - http://www.numdam.org/articles/10.24033/bsmf.2594/
UR  - https://zbmath.org/?q=an%3A1205.60133
UR  - https://www.ams.org/mathscinet-getitem?mr=2729019
UR  - https://doi.org/10.24033/bsmf.2594
DO  - 10.24033/bsmf.2594
LA  - en
ID  - BSMF_2010__138_3_415_0
ER  - 
%0 Journal Article
%A Hervé, Loïc
%A Pène, Françoise
%T The Nagaev-Guivarc'h method via the Keller-Liverani theorem
%J Bulletin de la Société Mathématique de France
%D 2010
%P 415-489
%V 138
%N 3
%I Société mathématique de France
%U https://doi.org/10.24033/bsmf.2594
%R 10.24033/bsmf.2594
%G en
%F BSMF_2010__138_3_415_0
Hervé, Loïc; Pène, Françoise. The Nagaev-Guivarc'h method via the Keller-Liverani theorem. Bulletin de la Société Mathématique de France, Volume 138 (2010) no. 3, pp. 415-489. doi : 10.24033/bsmf.2594. http://www.numdam.org/articles/10.24033/bsmf.2594/

[1] J. Aaronson & M. Denker - « A local limit theorem for stationary processes in the domain of attraction of a normal distribution », in Asymptotic methods in probability and statistics with applications (St. Petersburg, 1998), Stat. Ind. Technol., Birkhäuser, 2001, p. 215-223. | MR | Zbl

[2] -, « Local limit theorems for partial sums of stationary sequences generated by Gibbs-Markov maps », Stoch. Dyn. 1 (2001), p. 193-237. | MR | Zbl

[3] G. Alsmeyer - « On the Harris recurrence of iterated random Lipschitz functions and related convergence rate results », J. Theoret. Probab. 16 (2003), p. 217-247. | MR | Zbl

[4] M. Babillot & M. Peigné - « Asymptotic laws for geodesic homology on hyperbolic manifolds with cusps », Bull. Soc. Math. France 134 (2006), p. 119-163. | Numdam | MR | Zbl

[5] V. Baladi - Positive transfer operators and decay of correlations, Advanced Series in Nonlinear Dynamics, vol. 16, World Scientific Publishing Co. Inc., 2000. | MR | Zbl

[6] P. Bálint & S. Gouëzel - « Limit theorems in the stadium billiard », Comm. Math. Phys. 263 (2006), p. 461-512. | MR | Zbl

[7] M. Benda - « A central limit theorem for contractive stochastic dynamical systems », J. Appl. Probab. 35 (1998), p. 200-205. | MR | Zbl

[8] P. Bertail & S. Clémençon - « Edgeworth expansions of suitably normalized sample mean statistics for atomic Markov chains », Probab. Theory Related Fields 130 (2004), p. 388-414. | MR | Zbl

[9] P. Billingsley - Convergence of probability measures, John Wiley & Sons Inc., 1968. | MR | Zbl

[10] S. Boatto & F. Golse - « Diffusion approximation of a Knudsen gas model: dependence of the diffusion constant upon the boundary condition », Asymptot. Anal. 31 (2002), p. 93-111. | MR | Zbl

[11] E. Bolthausen - « The Berry-Esseén theorem for strongly mixing Harris recurrent Markov chains », Z. Wahrsch. Verw. Gebiete 60 (1982), p. 283-289. | MR | Zbl

[12] L. Breiman - Probability, Classics in Applied Mathematics, vol. 7, Society for Industrial and Applied Mathematics (SIAM), 1992. | MR | Zbl

[13] A. Broise - « Transformations dilatantes de l'intervalle et théorèmes limites », Astérisque 238 (1996), p. 1-109. | MR | Zbl

[14] J.-R. Chazottes & S. Gouëzel - « On almost-sure versions of classical limit theorems for dynamical systems », Probab. Theory Related Fields 138 (2007), p. 195-234. | MR | Zbl

[15] X. Chen - « Limit theorems for functionals of ergodic Markov chains with general state space », Mem. Amer. Math. Soc. 139 (1999), p. 203. | MR | Zbl

[16] F. Dal'Bo & M. Peigné - « Comportement asymptotique du nombre de géodésiques fermées sur la surface modulaire en courbure non constante », Astérisque 238 (1996), p. 111-177. | MR | Zbl

[17] S. Datta & W. P. Mccormick - « On the first-order Edgeworth expansion for a Markov chain », J. Multivariate Anal. 44 (1993), p. 345-359. | MR | Zbl

[18] J. Dedecker, F. Merlevède & E. Rio - « Rates of convergence for minimal metrics in the central limit theorem under projective criteria », to appear in Electronic Journal of Probability. | MR | Zbl

[19] J. Dedecker & E. Rio - « On mean central limit theorems for stationary sequences », Ann. Inst. Henri Poincaré Probab. Stat. 44 (2008), p. 693-726. | Numdam | MR | Zbl

[20] P. Diaconis & D. Freedman - « Iterated random functions », SIAM Rev. 41 (1999), p. 45-76. | MR | Zbl

[21] R. M. Dudley - Real analysis and probability, The Wadsworth & Brooks/Cole Mathematics Series, Wadsworth & Brooks/Cole Advanced Books & Software, 1989. | MR | Zbl

[22] M. Duflo - Random iterative models, Applications of Mathematics (New York), vol. 34, Springer, 1997. | MR | Zbl

[23] N. Dunford & J. T. Schwartz - Linear operators. Part I, Wiley Classics Library, John Wiley & Sons Inc., 1988. | MR | Zbl

[24] R. Durrett - Probability, The Wadsworth & Brooks/Cole Statistics/Probability Series, Wadsworth & Brooks/Cole Advanced Books & Software, 1991. | MR | Zbl

[25] W. Feller - An introduction to probability theory and its applications. Vol. II., Second edition, John Wiley & Sons Inc., 1971. | MR | Zbl

[26] C.-D. Fuh & T. L. Lai - « Asymptotic expansions in multidimensional Markov renewal theory and first passage times for Markov random walks », Adv. in Appl. Probab. 33 (2001), p. 652-673. | MR | Zbl

[27] M. Gharib - « A uniform estimate for the rate of convergence in the multidimensional central limit theorem for homogeneous Markov chains », Internat. J. Math. Math. Sci. 19 (1996), p. 441-450. | MR | Zbl

[28] F. Gong & L. Wu - « Spectral gap of positive operators and applications », J. Math. Pures Appl. 85 (2006), p. 151-191. | MR | Zbl

[29] M. I. Gordin & B. A. Lifšic - « Central limit theorem for stationary Markov processes », Dokl. Akad. Nauk SSSR 239 (1978), p. 766-767. | MR | Zbl

[30] F. Götze & C. Hipp - « Asymptotic expansions for sums of weakly dependent random vectors », Z. Wahrsch. Verw. Gebiete 64 (1983), p. 211-239. | MR | Zbl

[31] S. Gouëzel - « Central limit theorem and stable laws for intermittent maps », Probab. Theory Related Fields 128 (2004), p. 82-122. | MR | Zbl

[32] -, « Necessary and sufficient conditions for limit theorems in Gibbs-Markov maps », preprint, 2008.

[33] S. Gouëzel & C. Liverani - « Banach spaces adapted to Anosov systems », Ergodic Theory Dynam. Systems 26 (2006), p. 189-217. | MR | Zbl

[34] D. Guibourg - « Théorème de renouvellement pour chaînes de Markov fortement ergodiques: application aux modèles itératifs lipschitziens », C. R. Math. Acad. Sci. Paris 346 (2008), p. 435-438. | MR | Zbl

[35] D. Guibourg & L. Hervé - « A renewal theorem for strongly ergodic Markov chains in dimension d3 and in the centered case », preprint, 2009. | MR | Zbl

[36] Y. Guivarc'H - « Application d'un théorème limite local à la transience et à la récurrence de marches de Markov », in Théorie du potentiel (Orsay, 1983), Lecture Notes in Math., vol. 1096, Springer, 1984, p. 301-332. | MR | Zbl

[37] Y. Guivarc'H & J. Hardy - « Théorèmes limites pour une classe de chaînes de Markov et applications aux difféomorphismes d'Anosov », Ann. Inst. H. Poincaré Probab. Statist. 24 (1988), p. 73-98. | Numdam | MR | Zbl

[38] Y. Guivarc'H & Y. Le Jan - « Asymptotic winding of the geodesic flow on modular surfaces and continued fractions », Ann. Sci. École Norm. Sup. 26 (1993), p. 23-50. | Numdam | MR | Zbl

[39] Y. Guivarc'H & E. Le Page - « On spectral properties of a family of transfer operators and convergence to stable laws for affine random walks », Ergodic Theory Dynam. Systems 28 (2008), p. 423-446. | MR | Zbl

[40] H. Hennion - « Dérivabilité du plus grand exposant caractéristique des produits de matrices aléatoires indépendantes à coefficients positifs », Ann. Inst. H. Poincaré Probab. Statist. 27 (1991), p. 27-59. | Numdam | MR | Zbl

[41] -, « Sur un théorème spectral et son application aux noyaux lipchitziens », Proc. Amer. Math. Soc. 118 (1993), p. 627-634. | MR | Zbl

[42] -, « Quasi-compactness and absolutely continuous kernels », Probab. Theory Related Fields 139 (2007), p. 451-471. | MR | Zbl

[43] H. Hennion & L. Hervé - Limit theorems for Markov chains and stochastic properties of dynamical systems by quasi-compactness, Lecture Notes in Math., vol. 1766, Springer, 2001. | MR | Zbl

[44] -, « Central limit theorems for iterated random Lipschitz mappings », Ann. Probab. 32 (2004), p. 1934-1984. | MR | Zbl

[45] -, « Stable laws and products of positive random matrices », J. Theoret. Probab. 21 (2008), p. 966-981. | MR | Zbl

[46] L. Hervé - « Théorème local pour chaînes de Markov de probabilité de transition quasi-compacte. Applications aux chaînes V-géométriquement ergodiques et aux modèles itératifs », Ann. Inst. H. Poincaré Probab. Statist. 41 (2005), p. 179-196. | Numdam | MR | Zbl

[47] -, « Vitesse de convergence dans le théorème limite central pour des chaînes de Markov fortement ergodiques », Ann. Inst. Henri Poincaré Probab. Stat. 44 (2008), p. 280-292. | Numdam | MR | Zbl

[48] L. Hervé, J. Ledoux & V. Patilea - « A Berry-Esseen theorem on M-estimators for geometrically ergodic Markov chains », preprint, 2009. | MR | Zbl

[49] C. T. Ionescu Tulcea & G. Marinescu - « Théorie ergodique pour des classes d'opérations non complètement continues », Ann. of Math. 52 (1950), p. 140-147. | MR | Zbl

[50] C. Jan - « Vitesse de convergence dans le TCL pour des processus associés à des systèmes dynamiques et aux produits de matrices aléatoires », Thèse, I.R.M.A.R, Université de Rennes I, 2001.

[51] J. L. Jensen - « Asymptotic expansions for strongly mixing Harris recurrent Markov chains », Scand. J. Statist. 16 (1989), p. 47-63. | MR | Zbl

[52] G. L. Jones - « On the Markov chain central limit theorem », Probab. Surv. 1 (2004), p. 299-320. | MR | Zbl

[53] V. V. Jurinskiĭ - « A smoothing inequality for estimates of the Lévy-Prohorov distance », Teor. Verojatnost. i Primenen. 20 (1975), p. 3-12. | MR | Zbl

[54] G. Keller & C. Liverani - « Stability of the spectrum for transfer operators », Ann. Scuola Norm. Sup. Pisa Cl. Sci. 28 (1999), p. 141-152. | Numdam | MR | Zbl

[55] I. Kontoyiannis & S. P. Meyn - « Spectral theory and limit theorems for geometrically ergodic Markov processes », Ann. Appl. Probab. 13 (2003), p. 304-362. | MR | Zbl

[56] E. Le Page - « Théorèmes limites pour les produits de matrices aléatoires », in Probability measures on groups (Oberwolfach, 1981), Lecture Notes in Math., vol. 928, Springer, 1982, p. 258-303. | MR | Zbl

[57] -, « Théorèmes de renouvellement pour les produits de matrices aléatoires. Équations aux différences aléatoires », in Séminaires de probabilités Rennes 1983, Publ. Sém. Math., Univ. Rennes I, 1983.

[58] -, « Régularité du plus grand exposant caractéristique des produits de matrices aléatoires indépendantes et applications », Ann. Inst. H. Poincaré Probab. Statist. 25 (1989), p. 109-142. | Numdam | MR | Zbl

[59] C. Liverani - « Invariant measures and their properties. A functional analytic point of view », in Dynamical systems. Part II, Pubbl. Cent. Ric. Mat. Ennio Giorgi, Scuola Norm. Sup., 2003, p. 185-237. | MR | Zbl

[60] V. K. Malinovskiĭ - « Limit theorems for Harris Markov chains. I », Teor. Veroyatnost. i Primenen. 31 (1986), p. 315-332. | MR | Zbl

[61] S. P. Meyn & R. L. Tweedie - Markov chains and stochastic stability, Communications and Control Engineering Series, Springer London Ltd., 1993. | MR | Zbl

[62] X. Milhaud & A. Raugi - « Étude de l'estimateur du maximum de vraisemblance dans le cas d'un processus autorégressif: convergence, normalité asymptotique, vitesse de convergence », Ann. Inst. H. Poincaré Probab. Statist. 25 (1989), p. 383-428. | Numdam | MR | Zbl

[63] S. V. Nagaev - « Some limit theorems for stationary Markov chains », Teor. Veroyatnost. i Primenen. 2 (1957), p. 389-416. | MR | Zbl

[64] -, « More exact limit theorems for homogeneous Markov chains », Teor. Verojatnost. i Primenen. 6 (1961), p. 67-86. | MR | Zbl

[65] M. Peigné - « Iterated function systems and spectral decomposition of the associated Markov operator », in Fascicule de probabilités, Publ. Inst. Rech. Math. Rennes, vol. 1993, Univ. Rennes I, 1993. | MR

[66] F. Pène - « Rate of convergence in the multidimensional central limit theorem for stationary processes. Application to the Knudsen gas and to the Sinai billiard », Ann. Appl. Probab. 15 (2005), p. 2331-2392. | MR | Zbl

[67] F. Räbiger & M. P. H. Wolff - « On the approximation of positive operators and the behaviour of the spectra of the approximants », Integral Equations Operator Theory 28 (1997), p. 72-86. | MR | Zbl

[68] M. Rosenblatt - Markov processes. Structure and asymptotic behavior, Grundl. math. Wiss., vol. 184, Springer, 1971. | MR | Zbl

[69] V. I. Rotar - « A non-uniform estimate for the convergence speed in the multidimensional central theorem », Theory Prob. Applications 15 (1970), p. 630-648. | Zbl

[70] J. Rousseau-Egele - « Un théorème de la limite locale pour une classe de transformations dilatantes et monotones par morceaux », Ann. Probab. 11 (1983), p. 772-788. | MR | Zbl

[71] M. Séva - « On the local limit theorem for non-uniformly ergodic Markov chains », J. Appl. Probab. 32 (1995), p. 52-62. | MR | Zbl

[72] L. Wu - « Essential spectral radius for Markov semigroups. I. Discrete time case », Probab. Theory Related Fields 128 (2004), p. 255-321. | MR | Zbl

Cited by Sources: